Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 5, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 4, 2013, 9:58 PM CST for 24 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2013, 9:58 PM CST (03:58 UTC)
- Expired
- Mar 5, 2013, 3:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2580 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370 WWUS74 KLUB 050358 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 958 PM CST MON MAR 4 2013 TXZ021>044-050900- /O.NEW.KLUB.WI.Y.0005.130305T0358Z-130305T0900Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 958 PM CST MON MAR 4 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST TUESDAY. * TIMING...THROUGH 3 AM TUESDAY MORNING. * WINDS...NORTH TO NORTHEASTERLY BETWEEN 30 AND 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING EAST OR WEST. BLOWING DUST WILL ALSO BE LOFTED AT TIMES REDUCING VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR OBJECTS BEING BLOWN ACROSS AREA ROADWAYS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 4, 5:29 PM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Mar 4, 5:29 PM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 529 PM CST MON MAR 4 2013 .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH THIS TAF CYCLE. A COLD FRONT WILL PUSH ACROSS BOTH TERMINALS AFTER SUNSET RESULTING IN GUSTY NORTHEASTERLY WINDS OVERNIGHT. SPEEDS WILL DECREASE BY TUESDAY MORNING. JORDAN && .PREV DISCUSSION... /ISSUED 342 PM CST MON MAR 4 2013/ SHORT TERM... COLD FRONT MOVING SOUTH THROUGH THE PANHANDLE THIS AFTERNOON WILL ACCELERATE SOUTHWARD OVERNIGHT AS A VORT MAX ROTATES AROUND THE BASE OF THE UPPER LOW MOVING INTO THE NORTHERN PLAINS STATES. EXPECT STRONG NORTHERLY WINDS FOR ABOUT 12-15 HOURS FOLLOWING THE FRONT. AT 06Z NAM MOST SHOWS NORTHERLY WINDS AT 24 KTS AT LBB WHILE THE GFS MOS SHOWS SPEEDS AT 34KTS. WILL GO CLOSER TO THE NAM MOS FOR STRENGTH. SOME BRIEF LOW CLOUDS WILL BE POSSIBLE FOLLOWING THE FRONT OVERNIGHT...BUT WITH MUCH DRIER AIR MOVING IN TUESDAY...THE CLOUDS SHOULD DIMINISH BEFORE MORNING. AFTER A SECOND VERY WARM DAY TODAY...TUESDAY WILL BE MUCH COOLER WITH HIGHS EXPECTED TO RANGE FROM THE UPPER 40S TO THE MID 50S...SOME 25-30 DEGREES COOLER. LIPE LONG TERM... FOLLOWING AT LEAST THREE DAYS OF STEADY SOUTHERLY RETURN FLOW...THE SOUTH PLAINS STILL STANDS TO SEE A FAIR CHANCE OF MEASURABLE PRECIP THIS WEEKEND AS A LARGE UPPER CYCLONE TRACKS E-NE OUT OF THE DESERT SOUTHWEST. REGARDING THE PATH AND BEHAVIOR OF THIS SYSTEM...EARLIER FORECASTS FAVORED THE MORE CONSISTENT ECMWF AND CMC. 12Z GUIDANCE OFFERED LITTLE EVIDENCE TO WARRANT DEVIATING FROM THIS THEME...SO WE CONTINUE TO GIVE LESS CREDIT TO THE OPERATIONAL GFS WHICH REMAINS MORE PROGRESSIVE AND POSITIVELY TILTED WITH THE TROUGH THAN REMAINING GUIDANCE AND SOME OF THE GEFS MEMBERS. ALSO...CLIMATOLOGY WITH SUCH DEEP CLOSED LOWS IN THE DESERT SOUTHWEST WOULD ARGUE IN FAVOR A SLOWER EVOLUTION. BEYOND THE TIMING DETAILS...THE ECMWF AND GFS ARE BOTH STRUGGLING TO RESOLVE A POTENTIAL SECOND LOBE OF VORTICITY WRAPPING AROUND THE CYCLONE BY SAT EVENING. THIS RESULTS IN A DIVIDED UPPER LOW STRUCTURE BEFORE SIGNIFICANT SPATIAL DIFFERENCES ARISE THEREAFTER WITH THE PRIMARY 500MB CYCLONE. SUCH DETAILS THIS MANY DAYS OUT ARE TOO DIFFICULT TO RATIONALIZE WHICH IS MORE CORRECT...SO HAVE OPTED TO TAILOR THE PRECIP GRIDS FOR A MORE SINGULAR/COMPACT UPPER LOW MORE IN TUNE WITH THE CMC. ONE SUSPICIOUS DETAIL WITH THE 12Z ECMWF BY SAT NIGHT IS ITS REDEVELOPMENT OF STRONG ASCENT PRECEDING THE SECONDARY UPPER LOW WITHIN A POST-PACIFIC FRONTAL REGIME. THIS DOES APPEAR VERY SUSPECT AND WE WOULD EXPECT THE BEST PRECIP CHANCES TO EMERGE WITH THE LEADING EDGE OF HEIGHT FALLS AND FROPA LATE SAT AND SAT NIGHT...BEFORE TAPERING OFF QUICKLY FROM WEST- EAST ON SUNDAY UNDER DRY SLOTTING. THE WILD CARD TO ALL OF THIS IS OF COURSE THE FACT THIS SYSTEM IS STILL WELL OFFSHORE IN THE NERN PACIFIC AND COULD CERTAINLY INTRODUCE MORE COMPLEXITIES IN THE DAYS AHEAD. UNTIL THIS WAVE IS BETTER SAMPLED BY THE RAOB NETWORK LATER THIS WEEK...WILL TRY TO REFRAIN FROM MAKING ANY SIGNIFICANT CHANGES TO THE CURRENT FORECAST. ON THAT NOTE...ONLY CHANGE THIS CYCLE WAS TO BUMP UP POPS ABOUT 5-10 PERCENT AREA WIDE SAT NIGHT UPON CONSIDERING RICH PWATS AND MORE-THAN-ADEQUATE DEEP ASCENT ALONG THE FRONT AND HEIGHT FALLS. MAX TEMPS THROUGH THE PERIOD SHOULD QUICKLY RETURN TO AOA SEASONABLE LEVELS FOLLOWING TUESDAY'S COOL DOWN. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 23 49 28 58 32 / 10 0 0 0 0 TULIA 26 52 28 57 32 / 10 0 0 0 0 PLAINVIEW 28 53 29 58 33 / 10 0 0 0 0 LEVELLAND 29 53 31 60 35 / 10 0 0 0 0 LUBBOCK 29 55 31 60 35 / 10 0 0 0 0 DENVER CITY 30 53 32 60 38 / 10 0 0 0 0 BROWNFIELD 30 55 32 61 36 / 10 0 0 0 0 CHILDRESS 32 56 31 60 35 / 10 0 0 0 0 SPUR 32 56 32 61 35 / 10 0 0 0 0 ASPERMONT 34 57 32 61 37 / 10 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
Hazardous weather outlook, Mar 4, 5:25 AM CST, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 525 AM CST MON MAR 4 2013 TXZ021>044-051130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 525 AM CST MON MAR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.